Hail, Harrison
- When
- March 8, 4:48 PM CST
- Where
- Harrison County, Cainsville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -93.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 8, 3:25 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 PM CST WED MAR 8 2006 .DISCUSSION... MAIN WARM FRONT HAS MOVED TO THE NORTHERN PORTIONS OF THE FORECAST AREA. SOME CU HAS DEVELOPED ALONG IT WITH ISOLATED SHOWER ACTIVITY. MEANWHILE...THE REST OF THE CWA IS UNDER A THICK CIRRUS SHIELD. DRY LINE IS APPROACHING FROM THE WEST...BUT SO FAR NOTHING HAS GONE UP ALONG IT AS IT SLOWLY BULGES EAST. FOR NOW...THINKING THAT IF WE CANNOT GET SOME CONVECTION TO FORM MORE SUBSTANTIALLY ALONG THE WARM FRONT...WE WILL PROBABLY HAVE TO WAIT FOR THE MAIN SHORTWAVE TO GET CLOSER TO HAVE MUCH CONVECTION. AS MAIN WAVE GETS HERE...EXPECT TSRA TO BLOSSOM OVERNIGHT. HAVE KEPT HIGH POPS IN PLACE. PRECIPITABLE WATER IS AROUND AN INCH...SO COULD SEE SOME LOCALLY HEAVY RAINFALL. NAM/GFS HAVE THE COLD FRONT EXITING THE AREA BY 12Z THU AND STILL SHOWING SOME POST FRONTAL RAIN WITH IT. FIRST THOUGHT WAS TO COMPLETELY REMOVE POPS FOR THE AFTERNOON...HOWEVER WITH THE MAIN UPPER LEVEL TROF NOT THROUGH YET...HAVE RETAINED FOR THE SOUTHEAST CORNER. SEVERAL CHANCES OF RAIN OCCUR IN THE LATTER HALF OF THE FORECAST...WITH A LONGWAVE TROF TO OUR WEST AND LITTLE SHORTWAVES MOVING THROUGH. A LOT OF UNCERTAINTY IN THE MODELS WITH POSITION OF SURFACE FRONTS. GFS HAS A FRONT STALLED OUT ACROSS US FOR A COUPLE OF DAYS...AND THE OTHER MID RANGE MODELS HAVE MOVING THROUGH AT VARIOUS TIMES. DUE TO UNCERTAINTY HAVE NOT MADE MANY CHANGES TO THE FORECAST. TEMPERATURE-WISE WE ARE GENERALLY IN THE 60S OVER THE WEEKEND...COOLING OFF BY MID WEEK. 27 && .PREV DISCUSSION... QUICK UPDATE OF GRIDS AND ZONES TO COVER LATEST TRENDS...MAINLY IN DEWPOINTS AND WEATHER. BULK OF THE EARLY MORNING CONVECTIVE PRECIP IS EXITING OFF TO THE NORTHEAST ON THE NOSE OF AN 85H JET AND THETA-E ADVECTION. SURFACE WARM FRONT CURRENTLY LIES FROM NEAR THE KC METRO TO KIRKSVILLE THIS MORNING. THIS IS ALLOWING THE ATMOSPHERE OVER NW MISSOURI AND ERN KS TO RECOVER QUICKLY IN PREPARATION FOR THE MAIN EVENT THIS AFTERNOON AND EVENING. SURGE OF UPPER 50S TO NEAR 60 DEWPOINTS ALREADY INTO MUCH OF ERN KS WITH 59 DEGREE DEWPOINT AND 70 DEGREE AIR TEMPERATURE ALREADY UP TO CHANUTE. ALL MODELS INSISTENT ON BRINGING A 60 DEWPOINT UP TO THE KC AREA WITH TEMPERATURE WARMING INTO THE LOWER 70S. DRYLINE IS FORECAST TO RACE ACROSS CENTRAL KS THIS AFTERNOON AND IN COMBINATION WITH THE AFOREMENTIONED WARM FRONT WILL SERVE AS THE FOCUS FOR AFTERNOON CONVECTION. UPPER LEVEL SUPPORT WILL ALSO AID IN CONVECTIVE DEVELOPMENT WITH IMPRESSIVE DYNAMICAL WIND FIELDS. CURRENT EXTENSIVE CLOUD COVER MAY BE THE LIMITING FACTOR FOR MORE EXTENSIVE SEVERE WEATHER THIS AFTERNOON KEEPING INSTABILITY ONLY MODERATELY HIGH (MLCAPES NR 1500 J/KG). BACKED WINDS ALONG THE WARM FRONT ALONG WITH IMPRESSIVE 0-6KM BULK SHEAR VALUES WOULD ARGUE FOR ROTATING SUPERCELLS WITH TORNADOES...HOWEVER ATMOSPHERIC WINDS MAY SHEAR STORMS TOO STRONGLY GIVEN AVAILABLE CAPE. CURRENT THINKING IS THAT LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS...HOWEVER ISOLATED SHORT LIVED TORNADOES CANNOT BE RULED OUT...PARTICULARLY ALONG THE WARM FRONTAL BOUNDARY UPON INITIAL STORM FORMATION...AND ESPECIALLY IF DESTABILIZATION AND MOISTURE RETURN IS GREATER THAN ANTICIPATED AT THIS TIME. STORMS WILL LIKELY CONGEAL INTO A QUASI-LINEAR SYSTEM LATER THIS EVENING AND RACE OFF TO THE SOUTHEAST. SEVERE POTENTIAL WILL SHIFT WITH THE LINE AND MAY BEGIN TO CHANGE FROM A HAIL THREAT TO MORE OF A WIND THREAT AS STRONG MID LEVEL WINDS ARE TRANSPORTED TO THE SURFACE WITH CONVECTIVE DOWNDRAFTS. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CST WED MAR 8 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 101 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON GENERALLY ALONG AND SOUTH OF HIGHWAY US-36...AND WEST OF A LINE FROM KIRKSVILLE TO CLINTON. STORMS ARE EXPECTED TO DEVELOP IN EASTERN KANSAS AS SOON AS 2 PM AND MOVE QUICKLY EAST AT NEAR 35 MPH. THESE STORMS HAVE THE POSSIBILITY OF PRODUCING HAIL IN EXCESS OF ONE INCH IN DIAMETER...WIND GUSTS IN EXCESS OF 55 MPH...AND ISOLATED TORNADOES. THIS THREAT WILL PERSIST INTO THE EVENING HOURS...PROGRESSING EAST ALONG A QUICKLY MOVING COLD FRONT. AREAS THROUGHOUT CENTRAL MISSOURI MAY EXPERIENCE LARGE HAIL AND HIGH WINDS THROUGH THE EVENING...ALTHOUGH THE TORNADO THREAT WILL LIKELY HAVE DECREASED BY THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS EASTERN KANSAS AND WESTERN MISSOURI. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 PM CST WED MAR 8 2006 MOZ004>006-014-082230- DAVIESS-GENTRY-HARRISON-MERCER- 400 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR HARRISON...NORTHWESTERN DAVIESS... SOUTHEASTERN GENTRY AND WESTERN MERCER COUNTIES UNTIL 430 PM CST... AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PATTONSBURG...OR 11 MILES SOUTH OF ALBANY...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... NEW HAMPTON BY 410 PM CST. BETHANY BY 420 PM CST. RIDGEWAY AND 9 MILES SOUTH OF EAGLEVILLE BY 430 PM CST. THE TOWN OF MCFALL IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. NRR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 437 PM CST WED MAR 8 2006 MOZ005-006-082300- HARRISON-MERCER- 437 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN HARRISON AND NORTHWESTERN MERCER COUNTIES UNTIL 500 PM CST... AT 432 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF NEW HAMPTON...OR 10 MILES NORTHWEST OF BETHANY...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR... EAGLEVILLE AND 8 MILES NORTHWEST OF RIDGEWAY BY 445 PM CST. THE TOWN OF BLYTHEDALE IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. NRR
The Des Moines radar (KDMX), 144 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498963.